MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 251721
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4)-incomplete.The lot number is currently unavailable; therefore, the exp date is unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported via email from a sales rep who received a doctor¿s forum email thread reporting issues with ideal 30 degree and 60 degree suture passers.Eight doctors were on the email thread.This complaint is being opened to document a complaint event reported from one of the eight doctors.The reported problem was that the suture passer was stripping when pulling out sutures in the sliding, not grasping, position.It was reported that the event occurred during an unspecified surgical procedure.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.  further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.  however, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is currently unavailable; therefore, the expiration date is unavailable.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7947113
Report Number1221934-2018-54874
Device Sequence Number16728871
Product Code NBH
UDI-Device Identifier10886705012299
UDI-Public10886705012299
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251721
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer09/27/2018
11/16/2019
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/20/2018
10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1